Delaware, 2014Strong Wind in Delaware, October 22, 2014
October 22, 2014 · NWS PHI · 1 event in 1 county or zone
The low pressure system associated with a cold frontal passage on the 21st intensified as it reached the Middle Atlantic coastal waters and only slowly drifted off to the northeast. This not only produced strong gusty northeast winds and some heavy rain on the 22nd, but also produced minor tidal flooding during the morning high tide cycles on the 23rd (the highest) and 24th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The low pressure system associated with a cold frontal passage on the 21st intensified as it reached the Middle Atlantic coastal waters and only slowly drifted off to the northeast. This not only produced strong gusty northeast winds and some heavy rain on the 22nd, but also produced minor tidal flooding during the morning high tide cycles on the 23rd (the highest) and 24th. Peak wind gusts reached around 45 mph along the Delaware coast during the day on the 22nd and knocked down some weak tree limbs and power lines.
The highest tide reached 6.30 feet above mean lower low water at Lewes (Sussex County). Minor tidal flooding starts at 6.0 feet above mean lower low water.
The low pressure system was off the New Jersey coast at 2 a.m. EDT on the 22nd. It then retrograded to the southwest toward Delaware and at 2 p.m. EDT on the 22nd returned nearly to the same position. At 2 a.m. EDT on the 23rd, it was only slightly farther offshore, but deepened (strengthened) from 1008 millibars to 998 millibars. It then started to drift offshore slightly faster without much additional strengthening. At 8 a.m. EDT on the 23rd it was southeast of Montauk Point, Long Island and at 8 p.m. EDT on the 23rd.reached near Nantucket, Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 22, 3:27 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 22, 3:27 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT WED OCT 22 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE OFFSHORE WILL STRENGTHEN AS IT SLOWLY TRACKS
NORTHEASTWARD TODAY AND TONIGHT. THIS STORM SYSTEM SHOULD BE OFF THE
NEW ENGLAND COAST LATER THURSDAY INTO FRIDAY, THEN MOVE INTO NOVA
SCOTIA FRIDAY NIGHT. HIGH PRESSURE IS FORECAST TO BUILD TOWARD OUR
AREA FROM THE SOUTHWEST FRIDAY AND SATURDAY, THEN A COLD FRONT IS
EXPECTED TO MOVE THROUGH SATURDAY NIGHT. HIGH PRESSURE BUILDS IN FOR
LATER SUNDAY AND MONDAY BEFORE SHIFTING OFFSHORE TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LOW MAKES A MOVE TO THE EAST THROUGH TODAY AND SHOULD MOVE
OFFSHORE THIS AFTERNOON. MEANWHILE, THE SURFACE LOW WILL DEEPEN
OFFSHORE AS IT STARTS TO MAKE ITS PUSH TO THE NORTH. THE SURFACE
LOWS NORTHWARD PUSH IS IMPEDED BY THE HIGH PRESSURE OVER
NORTHEASTERN CANADA.
THIS WILL CAUSE THE PRESSURE GRADIENT TO REMAIN PRETTY TIGHT ACROSS
OUR AREA AND IN RETURN, WE WILL HAVE A BLUSTERY KIND OF DAY. CLOUDY
SKIES AND GUSTY WINDS WILL CERTAINLY MAKE IT FEEL LIKE FALL OUT
THERE. TEMPERATURES WILL NOT RISE ALL THAT MUCH AND MOST AREAS WILL
BE LUCKY IF THEY CAN MAKE IT INTO THE LOWER 60S. WE WILL LIKELY SEE
A GOOD PORTION OF THE AREA REMAIN IN THE UPPER 50S WITH SOME LOWER
60S MORE POSSIBLE IN THE SOUTHERN AREAS.
IN ADDITION, THE DEEPENING SURFACE LOW WILL TAP INTO A BIT OF
MOISTURE AND WE WILL CONTINUE TO SEE SHOWERS OFF AND ON TODAY. THERE
IS ENOUGH INSTABILITY AROUND TO SPARK OFF SOME ISOLATED
THUNDERSTORMS THROUGH THIS MORNING. BEST CHANCES FOR THUNDER WILL
EXIST ACROSS THE SOUTHERN AREAS AND CLOSER TO THE COAST AS A VORT
MAX LIFTS NORTHWARD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE HIGH SITUATED TO THE NORTH OF OUR AREA WILL MOVE TO THE EAST.
THIS WILL ALLOW FOR THE UPPER LOW AND SURFACE LOW TO MAKE A MOVE TO
THE NORTH.
SHOWERS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. MAINLY LIGHT
PRECIPITATION IS EXPECTED WITH HEAVIER RAIN POSSIBLE CLOSER TO THE
UPPER LOW.
SOME COOLER AIR WILL MOVE IN IN THE NORTHWEST FLOW BUT WE WILL STILL
HAVE PLENTY OF CLOUD COVER. IT WILL FEEL COLDER AS THE WINDS REMAIN
UP THROUGH THE NIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A POTENT CLOSED LOW ACROSS THE NORTHEAST AND MID ATLANTIC IS
FORECAST TO GRADUALLY SHIFT NORTHEASTWARD THURSDAY AND FRIDAY. THIS
WILL TAKE SURFACE LOW PRESSURE WITH IT AS IT TRACKS TOWARD THE NOVA
SCOTIA AREA FRIDAY NIGHT. AS ENERGY DRIVES INTO THE PACIFIC
NORTHWEST, A BUILDING RIDGE OCCURS ACROSS THE PLAINS. THIS WILL
PROBABLY FORCE ANOTHER UPPER-LEVEL TROUGH DOWN INTO THE NORTHEAST
OVER THE WEEKEND, HOWEVER AS IT CLOSES OFF IT LOOKS TO BE TO OUR
NORTHEAST. THE AFOREMENTIONED UPPER-LEVEL RIDGE THEN ARRIVES IN THE
EAST MONDAY, HOWEVER WITH THE PROGRESSIVE FLOW PATTERN THE NEXT COLD
FRONT IS FORECAST TO BE DRIVING EASTWARD LATE MONDAY AND TUESDAY. WE
USED A MODEL BLEND FOR THURSDAY THROUGH SATURDAY, THEN BLENDED THE
00Z WPC GUIDANCE IN WITH CONTINUITY. SOME TWEAKS WERE THEN MADE
AFTER ADDITIONAL COLLABORATION WITH OUR SURROUNDING OFFICES.
FOR THURSDAY AND FRIDAY...THE CENTER OF A POTENT CLOSED LOW IS
FORECAST TO BE JUST TO OUR EAST THURSDAY, BUT THEN SHIFT
NORTHEASTWARD THROUGH FRIDAY, THIS WILL TAKE A STRENGTHENING SURFACE
LOW WITH IT. WE WILL MAINTAIN MOISTURE WRAPPING AROUND THE CLOSED
LOW WITH THE POTENTIAL FOR A BAND OF SHOWERS TO MOVE ACROSS THE
NORTHERN AREAS THURSDAY. THE MAIN FORCING THOUGH LOOKS TO REMAIN TO
OUR NORTH. THEREFORE, SOME SHOWERS ARE EXPECTED WITH THE HIGHEST
/LIKELY/ POPS ACROSS THE NORTH IN THE MORNING WITH A DECREASE
SOUTHWARD AND DURING THE AFTERNOON. IT APPEARS DRYING SHOULD WORK IN
DURING THURSDAY NIGHT AND FRIDAY AS THE CLOSED LOW AND SURFACE LOW
SHIFT FARTHER TO OUR NORTHEAST. A TIGHT PRESSURE GRADIENT COMBINED
WITH A STRONGER WIND FIELD AND DEEPER MIXING WILL RESULT IN BREEZY
TO WINDY CONDITIONS BOTH DAYS, WITH SOME DECREASE BOTH NIGHTS. A
SHORT WAVE TROUGH LOOKS TO SLIDE ACROSS THE AREA FRIDAY NIGHT,
HOWEVER A LACK OF DEEP MOISTURE SHOULD ONLY RESULT IN SOME CLOUDS
FOR A TIME.
FOR SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS TO OUR SOUTH
SATURDAY, HOWEVER A STRONG SHORT WAVE DIVING SOUTHEASTWARD FROM THE
GREAT LAKES WILL DIG ANOTHER UPPER-LEVEL TROUGH ACROSS THE NORTHEAST
LATER SATURDAY INTO SUNDAY. THIS WILL TOSS A COLD FRONT ACROSS OUR
AREA SATURDAY NIGHT, HOWEVER A LIMITED AMOUNT OF MOISTURE SHOULD
RESULT IN A GENERALLY DRY FRONTAL PASSAGE. THE ASSOCIATED SURFACE
LOW LOOKS TO INTENSIFY AS IS EXITS NEW ENGLAND, WHICH MEANS A
TIGHTENING PRESSURE GRADIENT DOWN INTO THE MID ATLANTIC SUNDAY. AS A
RESULT, A BREEZY DAY MAY OCCUR AS MIXING DEEPENS. HIGH PRESSURE THEN
STARTS TO BUILD IN SUNDAY NIGHT.
FOR MONDAY AND TUESDAY...AN UPPER-LEVEL RIDGE SLIDES TOWARD THE EAST
ALLOWING HIGH PRESSURE TO BUILD ACROSS OUR AREA MONDAY BEFORE
SHIFTING OFFSHORE TUESDAY. THIS IS EXPECTED TO RESULT IN WARMING
CONDITIONS, ESPECIALLY AS WAA DEVELOPS TUESDAY AHEAD OF THE NEXT
COLD FRONT. NO MAJOR CHANGES WERE MADE FOR THIS TIME FRAME, WITH
JUST SOME BLENDING IN OF THE NEW 00Z WPC GUIDANCE.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE,
KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS.
MVFR CONDITIONS ARE STARTING TO MOVE INTO THE TERMINALS.
THUNDERSTORMS ARE LOCATED MAINLY ALONG THE COAST, AFFECTING KACY
EARLY THIS MORNING, AND WILL START TO PUSH INLAND OVER THE COMING
HOURS. HOW MUCH THEY HOLD TOGETHER AND HOW FAR INLAND THEY GET WILL
BE THE QUESTION. PRESENTLY, IT LOOKS LIKE THE STORMS WILL MAKE IT AS
FAR INLAND AS KMIV. SHOWERS WILL PUSH INLAND AS WELL AND LOOK TO
IMPACT KILG, KPHL, KPNE, AND KTTN THIS MORNING. RAIN MAY BE HEAVY AT
TIMES AND PERIODS OF IFR CONDITIONS MAY OCCUR. THUNDERSTORMS WILL
LIKELY AFFECT KMIV BETWEEN 8Z-10Z. SHOULD ANY HOLD TOGETHER AND
APPROACH THE I-95 CORRIDOR, IT WOULD BE CLOSER TO 10Z-12Z.
NORTH TO NORTHEAST WINDS TODAY WILL BECOME QUITE GUSTY AND A BIT
MORE NORTH TO NORTHWEST THROUGH THIS AFTERNOON AND EVENING. SPEEDS
AROUND 5-10 KNOTS THIS MORNING WILL INCREASE TO 10-15 KNOTS WITH
GUSTS AROUND 25 KNOTS BY THIS AFTERNOON.
OUTLOOK...
THURSDAY...TIMES OF MVFR CONDITIONS WITH SOME SHOWERS, ENDING IN THE
EVENING AND BECOME VFR. NORTHWEST WINDS 15-20 KNOTS WITH GUSTS UP TO
30 KNOTS, DIMINISHING SOME AT NIGHT.
FRIDAY...VFR. NORTHWESTERLY WINDS AROUND 15 KNOTS WITH GUSTS TO 25
KNOTS, DIMINISHING IN THE EVENING.
SATURDAY AND SUNDAY...VFR OVERALL.
&&
.MARINE...
THE SMALL CRAFT ADVISORY ON THE OCEAN HAS BEEN CONVERTED OVER TO A
GALE WARNING. THE SMALL CRAFT ADVISORY ON THE UPPER BAY REMAINS
UNCHANGED, AS DOES THE PREVIOUSLY ISSUED GALE WARNING.
TODAY...WINDS WILL INCREASE IN THE TIGHTENING PRESSURE GRADIENT
ACROSS THE AREA WATERS TODAY. WINDS WILL BE OUT OF THE NORTH
NORTHEAST EARLY BEFORE BECOMING MORE NORTH NORTHWEST. WINDS WILL BE
20 TO 25 KNOTS WITH GUSTS OF 35 KNOTS ON THE OCEAN FRONT AND LOWER
DELAWARE BAY. THE UPPER DELAWARE BAY WILL SEE SIMILAR WINDS WITH
GUSTS IN THE LOWER 30 KNOT RANGE. SEAS WILL INCREASE TO 5 TO 7 FEET
ON THE OCEAN FRONT.
TONIGHT...THE GALE WARNING CONTINUES ON THE OCEAN AND LOWER BAY
TONIGHT. WINDS REMAIN GUSTY OVERNIGHT AND THEN START TO DIMINISH A
BIT TOWARD THURSDAY MORNING AS THE GRADIENT STARTS TO LIGHTEN UP.
SEAS WILL DIMINISH OVERNIGHT BUT REMAIN ABOVE 5 FEET.
OUTLOOK...
THURSDAY...A GALE WARNING IS IN EFFECT FOR THE SOUTHERN OCEAN ZONES
AND LOWER DELAWARE BAY FOR THE MORNING AS GUSTY NORTHWESTERLY WINDS
HANG ON SOME. A SMALL CRAFT ADVISORY CONTINUES FOR UPPER DELAWARE
BAY, AND ONE WILL BE NEEDED ELSEWHERE FOLLOWING THE GALE WARNING.
FRIDAY...NORTHWESTERLY WIND GUSTS OF 25 TO 30 KNOTS ARE ANTICIPATED
ESPECIALLY ON THE OCEAN ZONES AS A PRESSURE GRADIENT AND MIXING
CONTINUES. THIS SHOULD DECREASE AT NIGHT.
SATURDAY AND SUNDAY...THE FLOW SHOULD INCREASE SOME SATURDAY NIGHT
AND SUNDAY BEHIND A COLD FRONT. THIS COULD RESULT IN GUSTS TO ABOUT
25 KNOTS FOR A TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 2 PM THIS AFTERNOON TO 6 AM EDT THURSDAY FOR
ANZ450>452.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 AM EDT THURSDAY
FOR ANZ431-453>455.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THURSDAY FOR
ANZ430.
&&
SYNOPSIS...GORSE
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GORSE/MEOLAHazardous weather outlook, Oct 22, 3:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT WED OCT 22 2014
NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-230830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
430 AM EDT WED OCT 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>025-027-230830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
430 AM EDT WED OCT 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAIN COULD RESULT IN SOME FLOODING IN POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-NJZ026-230830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL OCEAN-
430 AM EDT WED OCT 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>452-230830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
430 AM EDT WED OCT 22 2014
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-453>455-230830-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 AM EDT WED OCT 22 2014
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 22, 2:00 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EDT WED OCT 22 2014
NJZ020-220745-
OCEAN NJ-
300 AM EDT WED OCT 22 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...
AT 257 AM EDT...A STRONG THUNDERSTORM WAS NEAR WARETOWN...MOVING WEST
AT 5 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR OCEAN ACRES AROUND 320 AM...BROOKVILLE AROUND
330 AM...BAMBER LAKE AROUND 340 AM AND WARREN GROVE AROUND 350 AM.
LAT...LON 3976 7418 3971 7420 3973 7439 3977 7439
3979 7440 3999 7442 3990 7413
FORECASTER: GORSESpecial weather statement, Oct 22, 2:44 AM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EDT WED OCT 22 2014
NJZ020-220845-
OCEAN NJ-
344 AM EDT WED OCT 22 2014
...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT CENTRAL OCEAN
COUNTY...
AT 341 AM EDT...A STRONG THUNDERSTORM WAS NEAR WARETOWN...MOVING
NORTHWEST AT NEAR 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3982 7415 3978 7418 3976 7417 3977 7418
3975 7418 3973 7415 3972 7416 3971 7419
3978 7440 4004 7431 3989 7412 3986 7412
FORECASTER: GORSELocal storm report, Oct 22, 4:27 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 AM EDT WED OCT 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL LACEY 39.87N 74.30W
10/22/2014 M0.25 INCH OCEAN NJ SOCIAL MEDIA
SMALL HAIL REPORTED IN LACEY.
&&
EVENT NUMBER PHI1400780
GORSEStrong Wind, Delaware Beaches
- When
- October 22, 7:00 AM EST to 2:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, October 22, 20141 death · 1 event
- Flash Flooding and Flooding in Massachusetts, October 22 to 23, 2014$1.2 million · 52 kt wind · 31 events
- Flash Flood and Strong Wind in New York, October 22 to 23, 2014$100,000 · 6 events
- Flooding and High Wind in Rhode Island, October 22, 2014$57,000 · 50 kt wind · 6 events
- Strong Wind in Connecticut, October 22 to 23, 2014$40,000 · 2 events
- Strong Wind in New Jersey, October 22, 2014$12,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 22, 20144 events
- High Wind in Oregon, October 22, 201469 kt wind · 3 events
- Flash Flood and Heavy Rain in Texas, October 22, 20142 events
- Waterspout in South Atlantic Coastal Waters, October 22, 20141 event
- Waterspout in Gulf of Mexico, October 22, 20141 event
- Heavy Rain in Oregon, October 22, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545041.